Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Red tint in urine, abdominal pain, taking Relafen and Zoloft. Will stopping medication stop blood in urine?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
Hi, there is a red tint in my urine. I'm also having pain in my lower abdomen (left side). I have been taking Relafen (muscle relaxer) for two weeks. I am aware that Relafen with Zoloft (which I'm also taking) can increase the risk of bleeding. I starting noticing this yesterday and have stopped the medications. If the medications are the cause, should stopping them theoretically stop the blood in the urine on its own?
Posted Tue, 22 May 2012 in Men's Health
Answered by Dr. Rajiv goel 8 hours later


Thanks for the query.

Yes, the medications can cause blood in the urine.

However, your symptoms of pain lower abdomen alongwith blood in urine warrants further investigation. A few other renal condition needs to be ruled out here. You need to be investigated further with at least urinalysis and ultrasound examination.

I encourage you to consult an urologist at the earliest. You should undergo the above mentioned tests even if the bleeding in urine stops.

I will be able to comment more about the problem after we have the results of the reports suggested.

Hope this answers your query. Let me know if you have any other concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor